MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D011
Medical Device Problem Codes Signal Artifact/Noise (1036); Over-Sensing (1438); Pacing Problem (1439); Impedance Problem (2950); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) had migrated approximately 5cm below the incision site.It was noted that the patient had a previous pocket revision, however it was unclear when the revision occurred or whether the revision was performed on this particular device.Medical records indicate this device was originally implanted subpectoral.In addition, there was oversensed noise with pacing inhibition and decreasing impedance measurements observed on this implantable cardioverter defibrillator (icd), implanted with another manufacturer's right ventricular (rv) lead.There was no indication of greater than two seconds.All lead measurements were within normal limits.An x-ray was taken which showed a loop in the rv lead body that appears to be between the shocking coils, and insulation breach was suspected as well.Subsequently, this icd system was explanted and replaced.It was noted that the patient was bradycardic and upgraded to a dual chamber device.No additional adverse patient effects were reported.This icd was returned for analysis.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) had migrated approximately 5cm below the incision site.It was noted that the patient had a previous pocket revision, however it was unclear when the revision occurred or whether the revision was performed on this particular device.Medical records indicate this device was originally implanted sub-pectorally.In addition, there was over-sensed noise with pacing inhibition and decreasing impedance measurements observed on this implantable cardioverter defibrillator (icd), implanted with another manufacturer's right ventricular (rv) lead.There was no indication of greater than two seconds.All lead measurements were within normal limits.An x-ray was taken which showed a loop in the rv lead body that appears to be between the shocking coils, and insulation breach was suspected as well.Subsequently, this icd system was explanted and replaced.It was noted that the patient was bradycardic and upgraded to a dual chamber device.No additional adverse patient effects were reported.This icd was returned for analysis.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.-- the returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Pin gage testing, designed to verify proper port dimensions, was completed.Each port measured as expected.The device was then exposed to simulated heart load conditions, and the pacing, and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.The associated investigation also determined that this device exhibited intermittent impedance measurements with no conclusive evidence of a malfunction or inadequate lead-to-device connection.

Brand Name
INOGEN MINI ICD VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16605043
Report Number2124215-2023-13833
Device Sequence Number14989794
Product Code LWS
UDI-Device Identifier00802526533808
UDI-Public00802526533808
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/29/2016
Device Model NumberD011
Device Catalogue NumberD011
Device Lot Number437593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale